Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Aug 3, 2025, 2:02 AM CDT for Cleburne County, Alabama. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2025, 2:02 AM CDT (07:02 UTC)
- Expired
- Aug 3, 2025, 9:52 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:59 AM CDT | FLASH FLOOD | 4 S Trickem, AL | Flooding reported along Cleburne County Road 10 north of County Road 710 along with near the intersections of CR51, CR 25 and CR 635. Approximate event times range from 259 to 424 am CDT. |
| Aug 3, 3:40 AM CDT | FLASH FLOOD | 3 Wnw Trickem, AL | Report of roads washed out along Cleburne County Road 42 near the intersections of County Road 25 and County Road 75. Approximate times range from 340 am to 553 am CDT. |
| Aug 3, 5:03 AM CDT | FLASH FLOOD | 3 Sse Trickem, AL | Photo of water over County Road 10 at Knokes Creek in Cleburne County. Report relayed via FOX5 Atlanta Weather. |
| Aug 3, 5:38 AM CDT | FLASH FLOOD | 4 S Lake Cleburne, AL | Report of flooding along County Road 19 near the intersection of County Road 118. |
| Aug 3, 5:54 AM CDT | FLASH FLOOD | 4 Wsw Ranburne, AL | Bridge reported washed out along Cleburne County Road 640 near the intersection of Cleburne County Road 656. |
| Aug 3, 6:02 AM CDT | FLASH FLOOD | 3 Sse Trickem, AL | Report of a water rescue near the intersection of County Road 10 and County Road 635. Report relayed by FOX5 Atlanta Weather Team. |
| Aug 3, 7:20 AM CDT | FLASH FLOOD | 3 Sse Trickem, AL | Cleburne County EMA reports multiple impacts across the southern portion of the county with at least one bridge washed out, multiple roads are impassible due to flash flooding and there is a search and rescue operation underway. |
| Aug 3, 9:30 AM CDT | FLASH FLOOD | 3 Sse Trickem, AL | *** 1 FATAL *** A vehicle was washed away from County Road 41 in Cleburne County. 1 person was found alive in a tree while the victim was found during search and rescue operations. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196
WGUS54 KBMX 030702
FFWBMX
ALC029-031015-
/O.NEW.KBMX.FF.W.0032.250803T0702Z-250803T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
202 AM CDT Sun Aug 3 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southeastern Cleburne County in east central Alabama...
* Until 515 AM CDT.
* At 202 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Heflin, Ranburne, Fruithurst, Edwardsville, Abernathy, Lake
Cleburne, Trickem, I 20 Welcome Center and Sweetwater Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3363 8568 3363 8566 3364 8566 3364 8565
3365 8565 3365 8564 3376 8564 3378 8556
3375 8543 3371 8539 3361 8534 3352 8533
3350 8540 3350 8548 3353 8563 3361 8568
FLASH FLOOD...RADAR INDICATED
$$
444 follow-up statements
925
WGUS54 KBMX 030823
FFWBMX
ALC029-031215-
/O.EXT.KBMX.FF.W.0032.000000T0000Z-250803T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
323 AM CDT Sun Aug 3 2025
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Southeastern Cleburne County in east central Alabama...
* Until 715 AM CDT.
* At 323 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
4 and 6 inches of rain have fallen over a short period of time.
Heavy rainfall is expected to continue from these stationary
thunderstorms. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Heflin, Ranburne, Fruithurst, Edwardsville, Abernathy, Lake
Cleburne, Trickem, I 20 Welcome Center and Sweetwater Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3363 8568 3363 8566 3364 8566 3364 8565
3365 8565 3365 8564 3376 8564 3378 8556
3375 8543 3371 8539 3361 8534 3352 8533
3350 8540 3350 8548 3353 8563 3361 8568
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
89^GSatterwhite951
WGUS54 KBMX 031111
FFWBMX
ALC029-031300-
/O.EXT.KBMX.FF.W.0032.000000T0000Z-250803T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
611 AM CDT Sun Aug 3 2025
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Southeastern Cleburne County in east central Alabama...
* Until 800 AM CDT.
* At 611 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
5 and 7 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Heflin, Ranburne, Fruithurst, Edwardsville, Abernathy, Lake
Cleburne, Trickem, I 20 Welcome Center and Sweetwater Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3363 8568 3363 8566 3364 8566 3364 8565
3365 8565 3365 8564 3376 8564 3378 8556
3375 8543 3371 8539 3361 8534 3352 8533
3350 8540 3350 8548 3353 8563 3361 8568
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
44702
WGUS54 KBMX 031247
FFWBMX
ALC029-031500-
/O.EXT.KBMX.FF.W.0032.000000T0000Z-250803T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
747 AM CDT Sun Aug 3 2025
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Southeastern Cleburne County in east central Alabama...
* Until 1000 AM CDT.
* At 747 AM CDT, local law enforcement reported several water
rescues ongoing this morning due to high water across the warned
area. This includes multiple reports from the Ranburne community.
Between 5 and 7 inches of rain have fallen. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Heflin, Ranburne, Fruithurst, Edwardsville, Abernathy, Lake
Cleburne, Trickem, I 20 Welcome Center and Sweetwater Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3365 8565 3365 8564 3376 8564 3378 8556
3375 8543 3371 8539 3361 8534 3352 8533
3350 8540 3350 8548 3353 8563 3361 8568
3363 8568 3363 8566 3364 8566 3364 8565
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
TC554
WGUS74 KBMX 031452
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
952 AM CDT Sun Aug 3 2025
ALC029-031502-
/O.CAN.KBMX.FF.W.0032.000000T0000Z-250803T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cleburne AL-
952 AM CDT Sun Aug 3 2025
...FLASH FLOOD WARNING FOR SOUTHEASTERN CLEBURNE COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM CDT Monday for a
portion of central Alabama.
&&
LAT...LON 3371 8539 3361 8534 3352 8533 3350 8540
3350 8548 3353 8563 3361 8568 3363 8568
3363 8566 3364 8566 3364 8565 3365 8565
3365 8564 3376 8564 3378 8556 3375 8543
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:45 AM CDT, 17 minutes earlier. Its key messages:
- Updated at 145 AM CDT SUN AUG 3 2025
- A Flood Watch is in effect through Sunday evening for locations near and east of Interstate 65. Periods of heavy, slow-moving showers and thunderstorms could cause flash flooding.
Area forecast discussion, Aug 3, 1:45 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 145 AM CDT Sun Aug 3 2025 ...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 145 AM CDT SUN AUG 3 2025 - A Flood Watch is in effect through Sunday evening for locations near and east of Interstate 65. Periods of heavy, slow-moving showers and thunderstorms could cause flash flooding. && .SHORT TERM... (Today through Monday) Issued at 145 AM CDT SUN AUG 3 2025 Sunday: Data from the Saturday evening weather balloon at NWS Birmingham showcases very well the vertical weather pattern we will be dealing with today and Monday: easterly wedge flow extending down the lee of Appalachia with veering flow aloft from a broad 500 mb trough. Moisture content will continue to average a touch above 2 inches with bouts of weak to moderate instability. This pattern will favor periods of scattered to numerous showers and thunderstorms. Slow motions and high rainfall rates will continue to pose a risk of flash flooding. Rainfall Saturday afternoon and evening was most excessive along the 59 and 20 corridors northeast and east of Birmingham. As of 1:45 am Sunday, clusters of heavy showers and thunderstorms were persisting across these areas due to ascent from the wedge pattern, outflow boundaries, and a swath of weak instability. This activity will pose a risk of flash flooding through the overnight hours. After a scattering of morning showers and thunderstorms, some guidance suggests the main axis of lift will migrate a bit to the west, perhaps easing the breadth of activity during the afternoon; however, any eastward error could keep these areas involved within periods of heavy showers and thunderstorms through Sunday. Assuming the westward drift does materialize, a favored axis of heavy showers and thunderstorms may set up somewhere in an crescent-shaped footprint from the 65 corridor southeastward to southern Georgia. Coverage should be maximized from midday into the evening. To cover these scenarios, the Flood Watch has been expanded in area and time: areas near and east of the 65 and now through Sunday evening (12 am Monday, specifically). Monday: The weather pattern does not change much on Monday. We'll have the same setup favoring heavy, slow-moving showers and thunderstorms across the Gulf Coast region. Models show a mid-level wave rounding the trough, spawning a fairly concentrated plume of activity favoring parts of east/southeast Alabama, extending eastward into Georgia. We'll continue to assess Monday's weather to see if part of the Flood Watch needs to be extended. 89^GSatterwhite && .LONG TERM... (Monday night through next Saturday) Issued at 145 AM CDT SUN AUG 3 2025 Wedge flow continues on Tuesday, though the trough axis overhead looks to move slightly eastward. Shower and thunderstorm chances remain high, but this could keep the heaviest of activity/most apparent flood risk to our east/over Georgia. A weakness will persist between high pressure systems centered over the Desert Southwest and the west Atlantic. This will result in continued spells of showers and thunderstorms through the week. The good news is that we will not be dealing with any excessive heat during the week. 89^GSatterwhite && .AVIATION... (06Z TAFS) Issued at 145 AM CDT SUN AUG 3 2025 At 06z, ceilings ranged from VFR across west Alabama to MVFR/IFR across east Alabama. Low ceiling will gradually build/develop westward over the coming hours, with all central Alabama terminals likely to experience IFR, ending in the 15z-18z Sunday time frame. There may even be brief LIFR, such as at AUO, during the early-morning hours. Through the afternoon, MVFR ceilings will persist, perhaps improving to VFR at TCL. Also at 06z, clusters of slow-moving showers and thunderstorms were occurring from BHM-ASN. This should be the primary corridor over the next few hours. Scattered to numerous showers and thunderstorms will encompass more of central Alabama through the day. 89^GSatterwhite && .FIRE WEATHER... No issues from fire weather elements are expected over the coming days. Daily showers and thunderstorms are expected, most focused on the afternoon to evening time frame. 20-foot winds will be light, except variable and gusty in and near showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 77 64 79 65 / 60 20 40 50 Anniston 78 66 78 66 / 60 30 50 60 Birmingham 82 67 79 68 / 60 30 50 50 Tuscaloosa 87 69 83 70 / 50 30 50 40 Calera 81 67 80 69 / 70 40 50 50 Auburn 78 66 76 68 / 80 50 80 70 Montgomery 85 68 80 70 / 80 50 70 60 Troy 84 68 80 69 / 90 50 80 70 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Elmore-Etowah-Jefferson-Lee-Lowndes- Macon-Montgomery-Pike-Randolph-Russell-Shelby-St. Clair- Talladega-Tallapoosa. && SHORT TERM...89^GSatterwhite LONG TERM....89^GSatterwhite AVIATION...89^GSatterwhite
Hazardous weather outlook, Aug 2, 7:36 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 736 PM CDT Sat Aug 2 2025 ALZ011>015-017>050-040345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 736 PM CDT Sat Aug 2 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a risk for heavy rainfall that could lead to isolated locations of flash flooding across eastern and southeastern counties Central Alabama tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A risk for heavy rainfall and localized flash flooding will linger through the day on Sunday for eastern and southeastern counties of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 2, 8:27 PM CDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
827 PM CDT Sat Aug 2 2025
ALZ044-046-049-030230-
Pike AL-Montgomery AL-Bullock AL-
827 PM CDT Sat Aug 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PIKE...SOUTHWESTERN
BULLOCK AND SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 930 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shopton, or 9 miles northeast of Meadville, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Meadville, Pine Level, Kent, Dublin, Beans Crossroads, Linwood,
Shopton, Grady, High Ridge, Carters Hill, Orion, China Grove, Currys,
and Simsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3192 8618 3196 8618 3197 8621 3222 8614
3221 8585 3191 8580
TIME...MOT...LOC 0127Z 010DEG 11KT 3213 8600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
12/RobinsonLocal storm report, Aug 2, 9:49 PM CDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
949 PM CDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM Flash Flood 1 SSE Centre 34.14N 85.67W
08/02/2025 Cherokee AL Emergency Mngr
Multiple reports of flooded roadways and
water impacting residences in Centre due to
heavy rainfall. Water of at least a couple
of feet deep was covering Hardwood Hills
Drive.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:10 PM CDT | Areal Flood Advisory | BMX | Cherokee, Etowah | 3 hr |
| Aug 2, 7:33 PM CDT | Areal Flood Advisory | BMX | Bibb | 22 min |
| Aug 2, 7:42 PM CDT | Flash Flood Warning | BMX | Cherokee | 4 hr |
| Aug 2, 7:55 PM CDT | Flash Flood Warning | BMX | Bibb | 2 hr |
| Aug 2, 8:10 PM CDT | Flood Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 20 more | 71 hr |
| Aug 2, 8:26 PM CDT | Areal Flood Advisory | BMX | Chilton, Shelby | 4 hr |
| Aug 2, 8:27 PM CDT | Special Weather Statement | BMX | Montgomery | 63 min |
| Aug 2, 8:33 PM CDT | Flash Flood Warning | BMX | Calhoun, Etowah, St. Clair | 108 min |
| Aug 2, 9:05 PM CDT | Flash Flood Warning | BMX | Bullock, Macon, Montgomery | 3 hr |
| Aug 2, 9:17 PM CDT | Areal Flood Advisory | BMX | Chilton, Coosa, Shelby | 3 hr |
| Aug 2, 9:24 PM CDT | Flash Flood Warning | BMX | Calhoun, Cherokee, Cleburne | 4 hr |
| Aug 2, 10:38 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Aug 2, 11:11 PM CDT | Flash Flood Warning | BMX | Calhoun, Cleburne | 6 hr |
| Aug 3, 12:03 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 8 hr |
| Aug 3, 9:52 AM CDT | Areal Flood Warning | BMX | Cleburne | 4 hr |
| Aug 3, 3:33 PM CDT | Areal Flood Advisory | BMX | Barbour, Russell | 3 hr |
| Aug 3, 6:10 PM CDT | Areal Flood Advisory | BMX | Pike | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.